| Model Number |
SIG45CTAMT |
| Medical Device Problem Codes |
Entrapment of Device (1212); Failure to Form Staple (2579); Mechanics Altered (2984)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant medical product: egiaushort, egiaushort endogia ultra univ sht stap (lot#unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a left upper lobectomy, after firing, the staples missed the anvil buckets, causing them to not form and get stuck in bronchus stump.The staples were stuck in the reload and tissue after firing and had to be carefully extracted.A leak test was done multiple times to ensure that there was no leak on bronchus stump.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the reload was fully fired.Fully formed staples were observed on the proximal and distal ends of the cartridge surface.The jaws were properly aligned.Two malformed staples were observed at the 3cm cut line.The staple pushers were sub flush on one side of the cartridge between the 2cm and 3cm cut line where the malformed staples were observed.Functionally, the reload was loaded into a representative instrument.The interlock was overridden.The reload was cycled without hesitation or binding.The reload interlock was tested and found to function properly.It was reported that there was a staple formation issue and the staple hang-up.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues may occur under the following conditions.Application over tissue that is beyond the recommended thickness range.Application with an obstacle incorporated in the jaws.In any of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.It was also reported that the jaws misaligned and the staples did not deploy.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ ultra universal short, endo gia¿ ultra universal or endo gia¿ ultra universal xl stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.